Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

What is the cause and treatment for irregular periods?

User rating for this question
Very Good
Answered by
Practicing since : 2000
Answered : 788 Questions
Question
Dear sir/madam,
Iam 25 years old and married for 2 years.My periods are irregular so after doctor consultation and taking chrominac 200 and folivite my periods are regular.But last month we went for a 5 days trip and at that time i have forgot to take my medicines. This month ihave missed my periods and my last month period is XXXXXXX 7th.So iam thinking that this delay may be due to not taking of the medicines. what do you say this may be the reason or may be iam pregnant?please help me doctor
Posted Mon, 11 Aug 2014 in Women's Health
 
 
Answered by Dr. Bhagyashree.B 29 minutes later
Brief Answer:
please do pregnancy test

Detailed Answer:
Dear member,
Thanks for writing.
The delay in period can be due to pregnancy.
Please do a urine pregnancy test. If you are pregnant then it will definitely be positive.
If negative then you are not pregnant . In suchcase you can wait for a spontaneous period or visit your doctor to consider tablet regesterone for inducing a period.
You will also need detailed investigation for irregular periods like hormone assessment and ultrasound.
Please write back if you have any queries.
Thanks
Dr XXXXXXX
S XXXXXXX
Above answer was peer-reviewed by
 
Follow-up: What is the cause and treatment for irregular periods? 30 minutes later
what do you think madam the delay in periods may be also due to not taking the medicine for 5 days?
 
 
Answered by Dr. Bhagyashree.B 29 minutes later
Brief Answer:
detailed answer below

Detailed Answer:
Dear member,
Thanks for writing.
You may be having polycystic ovarian syndrome. Hence you have been prescribed chrominac by your doctor.
The folic acid is a vitamin supplement.
It does not help in regular period but is a
pre pregnancy vitamin so that in case you conceive you will not abort.
The chrominac tablet has helped you to regularise your cycles. May be as you missed it it can be the reason for delayed cycles.
But pregnancy can also be possible.
Please do pregnancy test .
Thanks
Dr Bhagyashree
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor